Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 46, NWS Kansas City, MO

May 7, 2009Caldwell County, Carroll County, Ray County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 7, 2009, 8:54 PM CDT for Caldwell County, Carroll County, Ray County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 8:54 PM CDT (01:54 UTC)
Expired
May 7, 2009, 9:30 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Caldwell County, MO, Carroll County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:15 PM CDTHAIL 2.754 W Carrollton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 080154
SVREAX
MOC025-033-177-080230-
/O.NEW.KEAX.SV.W.0046.090508T0154Z-090508T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 930 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTH OF BRAYMER...OR 17 MILES NORTHWEST OF
  CARROLLTON...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORBORNE AROUND 910 PM CDT.
  CARROLLTON AROUND 920 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BOGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3940 9338 3925 9364 3924 9367 3953 9400
      3961 9379
TIME...MOT...LOC 0154Z 307DEG 35KT 3950 9377

$$

21
4 follow-up statements
000 
WWUS53 KEAX 080202
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT THU MAY 7 2009

MOC025-033-177-080230-
/O.CON.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
RAY MO-CARROLL MO-CALDWELL MO-
902 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CALDWELL...WESTERN CARROLL AND NORTHEASTERN RAY COUNTIES UNTIL 930 PM
CDT...

AT 901 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 5 MILES SOUTH OF BRAYMER...OR 19 MILES
NORTHEAST OF RICHMOND...MOVING SOUTHEAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN RAY...SOUTHEASTERN CALDWELL AND WESTERN CARROLL
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS STET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3940 9338 3925 9364 3924 9367 3953 9400
      3961 9379
TIME...MOT...LOC 0202Z 298DEG 16KT 3951 9379

$$

CDB
000 
WWUS53 KEAX 080209
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 PM CDT THU MAY 7 2009

MOC025-080219-
/O.CAN.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
CALDWELL MO-
909 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL COUNTY
IS CANCELLED...

AT 908 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3925 9364 3924 9367 3942 9388 3953 9377
      3959 9376 3940 9338
TIME...MOT...LOC 0209Z 308DEG 26KT 3945 9371

$$

MOC033-177-080230-
/O.CON.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
RAY MO-CARROLL MO-
909 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CARROLL AND NORTHEASTERN RAY COUNTIES UNTIL 930 PM CDT...

AT 908 PM CDT... A SEVERE THUNDERSTORM WAS  REPORTED...PRODUCING 
LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF
BRAYMER...OR 14 MILES NORTHWEST OF CARROLLTON...MOVING SOUTHEAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORBORNE AROUND 925 PM CDT.
  CARROLLTON AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3925 9364 3924 9367 3942 9388 3953 9377
      3959 9376 3940 9338
TIME...MOT...LOC 0209Z 308DEG 26KT 3945 9371

$$

CDB
000 
WWUS53 KEAX 080219
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT THU MAY 7 2009

MOC177-080229-
/O.CAN.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
RAY MO-
919 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY COUNTY IS
CANCELLED...

AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3925 9364 3924 9367 3933 9377 3953 9377
      3959 9376 3940 9338
TIME...MOT...LOC 0219Z 308DEG 26KT 3940 9364

$$

MOC033-080230-
/O.CON.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
CARROLL MO-
919 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CARROLL COUNTY UNTIL 930 PM CDT...

AT 917 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 8 MILES NORTH OF NORBORNE...OR 9 MILES
NORTHWEST OF CARROLLTON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORBORNE AROUND 925 PM CDT.
  CARROLLTON AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3925 9364 3924 9367 3933 9377 3953 9377
      3959 9376 3940 9338
TIME...MOT...LOC 0219Z 308DEG 26KT 3940 9364

$$

CDB
000 
WWUS53 KEAX 080226
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT THU MAY 7 2009

MOC033-080230-
/O.CON.KEAX.SV.W.0046.000000T0000Z-090508T0230Z/
CARROLL MO-
926 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL COUNTY UNTIL 930 PM CDT...

AT 920 PM CDT... TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE 
WEST OF CARROLLTON.  THIS STORM WAS LOCATED 6 MILES WEST OF 
CARROLLTON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLLTON AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3925 9364 3924 9367 3933 9377 3950 9358
      3940 9338
TIME...MOT...LOC 0224Z 308DEG 26KT 3938 9361

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:40 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 7, 6:40 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU MAY 7 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/425 PM CDT THU MAY 7 2009/
MOST IMMEDIATE CONCERN IS THE THREAT OF SEVERE THUNDERSTORMS THIS
EVENING. ACTIVITY OVER EXTREME SOUTHERN IA IS EXPECTED TO CONTINUE
TRACKING ESE BUT AS THE STORMS BECOME MORE NUMEROUS AM EXPECTING TO
SEE A COLD POOL FORM AND HEAD SOUTHWARD ALLOWING IT TO INTERACT WITH
THE MODERATELY UNSTABLE AIRMASS..MIXED LAYER CAPES OF 1000-1500
CAPES FEEDING INTO THE STORMS WITH 2000 CAPES OVER EASTERN KS. O-6
KM BULK SHEAR OF 60-70KT CERTAINLY WILL PROVIDE MORE THAN SUFFICIENT
SHEAR FOR SUPERCELLS. HOWEVER...ELEVATED LCL LEVELS ARE NOT
FAVORABLE FOR TORNADOES EXCEPT FOR THOSE CELLS ALONG A BOUNDARY
WHICH INGEST THE BETTER STREAMWISE LOW LEVEL VORTICITY FOUND THERE.
VEERING LOW LEVEL FLOW OVER SE NEBRASKA/NW MISSOURI/NE KANSAS HAS
TEMPORARILY LIMITED THE PROPAGATION SOUTHWARD OF THE CONVECTION.
WILL NEED TO WAIT FOR THE COLD POOL TO FORM FIRST. 18Z NAM/RUC HOLD
THE CONVECTION ALONG THE MO/IA BORDER THROUGH ABOUT 03Z BEFORE
OPENING UP THE FLOODGATES AND ALLOWING THE CONVECTION TO SPREAD
ACROSS MUCH OF THE CWA DURING THE LATE EVENING/OVERNIGHT HOURS.

WHERE CONVECTION ENDS UP BY 12Z FRIDAY IS OPEN TO DEBATE AND WILL
DETERMINE WHERE HEAVIEST QPF WILL BE. OTHERWISE...WILL BROADBRUSH
POPS WITH OVERALL LOW QPF AS ANOTHER IN THE SERIES OF EMBEDDED
IMPULSES STREAKS SOUTHEAST THROUGH THE CENTRAL PLAINS LATE TONIGHT.
SHOULD SEE ANOTHER SURGE OF MID CLOUDS AND SCATTERED LIGHT SHOWERS.
THUNDER LOOKS VERY SUSPECT IN THE MORNING. BY AFTERNOON A COLD FRONT
WILL FINALLY ARRIVE WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLY FORMING JUST AHEAD OF IT. LOW CONFIDENCE ON PRECIPITATION
COVERAGE LIMITS POPS TO LOW END CHANCE CATEGORY. THIS COLD FRONT
SHOULD BRING IN MUCH DRIER AND SOMEWHAT COOLER AIR INTO THE REGION
FOR SATURDAY AND SHOVE THE RAIN CHANCES SOUTH OF THE CWA.

MJ

MEDIUM RANGE (SUNDAY THROUGH THURSDAY)...

MEDIUM RANGE MODELS CONTINUE TO EXHIBIT GOOD CONSISTENCY DEPICTING
QUASI-ZONAL FLOW EARLY IN THE PERIOD...BUCKLING SLIGHTLY LATER IN
THE PERIOD IN RESPONSE TO WEAK NEGATIVE HEIGHT ANOMALIES DEVELOPING
ACROSS THE PACIFIC NORTHWEST...AND SUBTROPICAL RIDGING POKING NORTH
INTO THE UPPER MIDWEST. THROUGH EARLY NEXT WEEK...THIS PATTERN WILL
FAVOR SFC PRESSURE RISES AND SUBSIDENCE EXERTING INFLUENCE FROM THE
NRN THROUGH CNTRL PLAINS...WITH THE PRIMARY BAROCLINICITY DRAPED
NEAR THE I-40 CORRIDOR. HOWEVER...AS HEIGHT FALLS BEGIN TO EXTEND
INLAND OVER THE NRN ROCKIES...THE COMBINATION OF LEE SFC PRESSURE
FALLS AND SFC HIGH PRESSURE SLIDING EAST TO THE MIDATLANTIC STATES
WILL PROMOTE RETURN FLOW OF DEEPER RICH MOISTURE THROUGH THE CNTRL
CONUS. IN GENERAL...PREFER A BLEND OF THE 00Z ECMWF AND 12Z GEFS
SHOWING A SLOWER AND WEAKER FORWARD PROGRESSION TO THE LEAD WAVE
PUSHING OVER THE UPPER MIDWEST RIDGE AXIS...AND SUBSEQUENTLY A
SLOWER AND WEAKER FRONTAL PUSH THROUGH THE MIDWEEK TIME FRAME.

AS A RESULT...WILL CONTINUE TO ADVERTISE A PRIMARILY DRY FORECAST
SUNDAY AND MONDAY...WITH FLOW ALOFT FAVORING ORGANIZED MCS/S CLOSER
TO THE VEERED LLJ AXIS IN THE TX/OK/AR VICINITY. STILL CANNOT RULE
OUT AN ISOLATED/SCT SHOWER/SPRINKLE ASSOCIATED WITH DECAYING
CONVECTION SPILLING EAST FROM THE HIGH TERRAIN (PARTICULARLY SUNDAY
AFTERNOON)...THOUGH COVERAGE...AMOUNTS...AND SENSIBLE IMPACTS
PRECLUDE ANY STRONGER MENTION AT THIS TIME. CONCERNING TEMPERATURES
THROUGH TUESDAY...ENSEMBLE SPREADS CONTINUE VERY SMALL...LEADING TO
AN ABOVE AVERAGE CONFIDENCE FORECAST OF SLIGHTLY BELOW NORMAL
READINGS.

RETURN FLOW (INITIALLY MORE OF A MODIFIED CONTINENTAL AIRMASS) WILL
BEGIN IN EARNEST TUESDAY MORNING WITH INCREASING HEIGHTS ALOFT AND
MODEST THETA-E ADVECTION ON THE NOSE OF A WELL DEFINED EML.
VIRTUALLY ALL MODELS INDICATE ESTABLISHED SLANTWISE UPGLIDE NEAR THE
305K SFC TUESDAY AFTERNOON...WITH NOTABLE ELEVATED INSTABILITY ABOVE
H7. HAVE BOOSTED POPS INTO THE CHANCE CATEGORY DURING THIS TIME
PERIOD...THOUGH CONCEPTUALLY WOULD EXPECT THE BEST CHANCES FOR THIS
SCENARIO TO OCCUR OVERNIGHT TOWARDS WEDNESDAY MORNING.
REGARDLESS...WOULD EXPECT THE FIRST ROUND OF STORMS TO PASS THROUGH
THE CWA BY WEDNESDAY MORNING...WITH CAPPING INVERSION HOLDING UNTIL
THE FRONTAL BOUNDARY APPROACHES AS EARLY AS LATE WEDNESDAY AFTERNOON
(BUT MORE LIKELY UNTIL THURSDAY MORNING OR AFTERNOON). CONVERGENCE
ALONG THIS BOUNDARY ALONG WITH WEAK DYNAMICAL LIFT SHOULD BECOME
SUFFICIENT TO BREAK THE STIFF CAPPING INVERSION AT SOME POINT DURING
THE MIDWEEK PERIOD...AND WITH DEEP MOISTURE IN PLACE (GREATER THAN
12 G/KG MIXED MOISTURE)...INSTABILITY PARAMETERS SHOULD PROVE AMPLE
FOR STRONG TO SEVERE CONVECTION ALONG THIS BOUNDARY. WILL ALSO NEED
TO WATCH FOR EXCESSIVE RAINFALL POTENTIAL SHOULD MESOSCALE
INFLUENCES CAUSE THE BOUNDARY TO STALL ALONG A VEERED LLJ AXIS IN
BETWEEN INDIVIDUAL WAVES ALOFT.

21

&&

.AVIATION...

FOR THE 00Z TAFS...FAVOR GOING WITH VFR CONDITIONS FOR THIS FORECAST
AS CONFIDENCE IS LOW ON PICKING ANY 2-4 HOUR WINDOW TO INSERT A
TEMPO OR PREVAILING GROUP. BEST WAY TO GO IS TO AMEND THE FORECAST
SHOULD CONVECTION DEVELOP UPSTREAM OF THE TERMINALS.

NEAR TERM PORTION OF FORECAST BECOMING A BIT CLEARER AS PRIMARY
CONVECTION REMAINS ROOTED TO THE NORTH OF THE TERMINALS WITH THE
DEVELOPING MCS. STILL A POTENTIAL FOR THIS CONVECTION TO AFFECT THE
KSTJ TERMINAL OVER THE NEXT 6 HOURS AS THE ENTIRE BOUNDARY SAGS
SOUTHWARD. HOWEVER CANT JUSTIFY ANYTHING MORE THAN VCTS. FOR THE
KMCI/KMKC TERMINALS THE ABOVE NOTED BOUNDARY WILL LIKELY NOT ARRIVE
UNTIL AFTER MIDNIGHT. CONVECTION POSSIBLE BUT BY THAT TIME IT SHOULD
BE FALLING APART.

LATE TONIGHT AND FRIDAY EXTENSIVE MID LEVEL CLOUDINESS EXPECTED WITH
EMBEDDED LIGHT SHOWERS POSSIBLE. WITH THE SHOWERS BEING SO RANDOMLY
PLACED BEST TO GO WITH A DRY FORECAST FROM LATE MORNING THROUGH THE
AFTERNOON HOURS AND WAIT FOR NEXT FORECAST CYCLE.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 7, 6:51 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT THU MAY 7 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-090000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
651 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF AN
OLATHE TO SEDALIA LINE INTO THE LATE EVENING HOURS. HOWEVER...THE
BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE NORTH OF A ST
JOSEPH TO MACON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS AS A MESOSCALE CONVECTIVE SYSTEM EVOLVES. INDIVIDUAL
STORMS WILL TRACK TO THE EAST-SOUTHEAST WHILE THE ENTIRE BOUNDARY
WHICH IS SUPPORTING THE STORMS SHIFTS GRADUALLY SOUTHWARD. WILL BE
WATCHING TO SEE HOW THE COLD POOL EVOLVES FROM THE MATURING SYSTEM AS
THIS COLD POOL SHOULD PUSH SOUTH WITH NEW THUNDERSTORMS FORMING ALONG
THIS NEW BOUNDARY. SCATTERED THUNDERSTORMS MAY STILL AFFECT AREAS
INTO WEST CENTRAL AND CENTRAL MISSOURI LATER TONIGHT BUT THE SEVERE
POTENTIAL WILL BE LESSENING AS THE LOW LEVEL JET WEAKENS AND DIURNAL
COOLING EFFECTS SUPPRESS THE UPDRAFTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT DUE TO LIMITED
INSTABILITY...THE STORMS ARE NOT EXPECTED TO BE SEVERE.
OTHERWISE...A PERIOD OF THUNDERSTORMS IS POSSIBLE TUESDAY THROUGH
WEDNESDAY NIGHT. SEVERE WEATHER IS POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO MID EVENING AND MAINLY ACROSS
NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS.

In the hours before

Local storm report, May 7, 7:53 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FUNNEL CLOUD     2 N GALLATIN            39.94N 93.96W
05/07/2009                   DAVIESS            MO   TRAINED SPOTTER

            ALSO POWERLINES REPORTED DOWN IN GALLATIN

&&

ABAILEY
Local storm report, May 7, 8:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TORNADO          2 W LOCK SPRINGS        39.85N 93.81W
05/07/2009                   DAVIESS            MO   TRAINED SPOTTER

            VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS
            FLYING THROUGH THE AIR.

&&

ABAILEY
Local storm report, May 7, 8:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TORNADO          2 W LOCK SPRINGS        39.85N 93.81W
05/07/2009                   DAVIESS            MO   TRAINED SPOTTER

            VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS

            FLYING THROUGH THE AIR...CORRECTED FOR TIME OF OCCURRENCE

&&

ABAILEY
Special weather statement, May 7, 8:12 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT THU MAY 7 2009

MOZ022-080145-
CALDWELL-
812 PM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ALERT FOR CALDWELL COUNTY UNTIL 845 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMERON...MOVING SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HAMILTON AND KINGSTON AROUND 825 PM CDT.
  COWGILL AROUND 840 PM CDT.

THE TOWN OF KIDDER IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3970 9377 3969 9377 3953 9388 3971 9422
      3978 9421 3979 9411

21
Local storm report, May 7, 8:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             4 NW CHILLICOTHE        39.83N 93.61W
05/07/2009  E0.75 INCH       LIVINGSTON         MO   TRAINED SPOTTER

&&

ABAILEY
Local storm report, May 7, 8:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     UTICA                   39.75N 93.63W
05/07/2009                   LIVINGSTON         MO   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED TO DANCE UP AND DOWN AND NEVER
            TOUCH THE GROUND

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTSpecial Weather StatementEAXSullivan28 min
May 7, 7:15 PM CDTSpecial Weather StatementEAXDeKalb30 min
May 7, 7:17 PM CDTSpecial Weather StatementEAXDaviess28 min
May 7, 7:41 PM CDTSevere Thunderstorm WarningEAXDaviess34 min
May 7, 7:45 PM CDTSpecial Weather StatementEAXDeKalb30 min
May 7, 7:52 PM CDTTornado WarningEAXDaviess, Livingston23 min
May 7, 8:12 PM CDTSpecial Weather StatementEAXCaldwell33 min
May 7, 8:14 PM CDTTornado WarningEAXLivingston31 min
May 7, 8:23 PM CDTSevere Thunderstorm WarningEAXCaldwell37 min
May 7, 8:45 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston30 min
May 7, 9:15 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline30 min
May 7, 9:29 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline31 min
May 7, 9:35 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline25 min
May 7, 9:59 PM CDTSevere Thunderstorm WarningEAXCooper, Saline31 min
May 7, 10:01 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline29 min
May 7, 10:23 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline37 min
May 7, 10:29 PM CDTSevere Thunderstorm WarningEAXCooper, Howard31 min
May 7, 10:43 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis6 min
May 7, 11:00 PM CDTSevere Thunderstorm WarningEAXCooper30 min
May 8, 4:17 AM CDTSpecial Weather StatementEAXBates28 min
May 8, 6:16 AM CDTFlash Flood WarningEAXBates, Cass, Henry6 hr
May 8, 9:56 AM CDTAreal Flood WarningEAXBates, Henry10 hr
May 8, 11:15 AM CDTRiver Flood WarningEAXCooper27 hr
May 8, 3:42 PM CDTRiver Flood WarningEAXBates, Cass, Henry18 hr
May 8, 6:01 PM CDTSpecial Weather StatementEAXMacon89 min
May 8, 6:28 PM CDTSpecial Weather StatementEAXAdair32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.